MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CUFF STITCH 180 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CUFF STITCH 180 DEG RIGHT; ACCESSORIES,ARTHROSCOPIC
Catalog Number 7209160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a rotator cuff repair, in which was necessary to create a lateral portal to use a curved forceps, a cuff stitch broke inside the patient´s joint, the piece was easily removed using a kelly clamp.Surgery continued without any delay with a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an evaluation of the customer provided images was performed and found that the tip of the cuff broke off from the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
CUFF STITCH 180 DEG RIGHT
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18489239
Report Number1219602-2024-00088
Device Sequence Number17066542
Product Code NBH
UDI-Device Identifier03596010448910
UDI-Public03596010448910
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209160
Device Lot Number50437062
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/19/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age36 YR
Patient SexMale